Skin Conditions/Skin problems
Breif history, had mild acne as a teenager, starting at 14. Got a few big red inflamed zits and inflamed whiteheads along jaw chin and forehead. These disappeared on there own by 16 but started getting acne on cheeks only. Again odd red inflamed zits and big inflamed whiteheads. These cleared up almost completely by 25 and halfway thru my 26th years I had even toned glowing healthy skin (never used any medication for acne as it rarely ever works for anyone long term) now I'm 27 and was enjoying clear skin for the first time in my life. Then I got back to back infections (one wasn't even an infection, I developed tinnitus and was put on 500mg amoxicillin 3x daily, starting October 28th as a precautionary....stupid, I know) then I developed a tooth access and was put on 1000mg amoxicillin 2x daily for 14 days. THEN strep throat in which I had to be put on 4 rounds of IV clindamycin 600 mg every 8 hours followed by 300mg orally 3x daily for 14 days. All this is less than a 6 month span. Now my skin is super dry, I enjoy NEVER in my life had dry skin, EVER. It's flaky dry and somehow greasy (not oily) at the same time. I'm now getting alot of clogged pores, whiteheads the odd inflamed zits, and alot of closed comedones. Also getting alot of what looks like post inflammatory hyperpigmentation even where there's no pimples, im thinking that these are in fact.pimples and will surface.once the antibiotics stop having an effect on the bacteria, which frightens me to death. My awesome skin has gone to absolute crapola in a matter of 3 months, and only getting worse. The only thing that seems to slow its progression is not washing my face at all. I've been using soft soap (hand soap) and spectro jel for the past 2 years and it seems to clear me up I guess, or that just happened in time on its own. Any ideas as to why I'm having all this skin trouble after so many antibiotics? Is it.even due to the antibiotics, I strongly feel that way. I also can't digest anything. If I eat lettuce, I poop lettuce...any thoughts, advice? I'm taking webbers 10 billion probiotics, 5 strain along with jamesions advanced 4 strain, 2 billion, guaranteed.to survive stomach acid. And I'm looking into buying "Candida cell wall suppressor" in case yeast overgrowth. And just purchased garden of life intensive care probiotic 32 strain 400 billion to try and crowd out and bad bacteria or yeast. Your advice/thoughts highly appreciated.
PS if you have children with acne, do not EVER let them take antibiotics for acne, as acne.org and pubmed (ncbi.nlm.nlh.gov/pubmed) both state over an 80% relapse of acne after coming off antibiotics, often worse than when they started.
Sounds like you have researched this quite a bit yourself. I agree, antibiotics particularly prolonged use can have negative effects on the beneficial bacteria in your digestive tract, and actually lead to acne breakouts.
There have been numerous studies done on this as well as tests showing probiotics helping to reverse the problem.
Instead of writing a lengthy post here reiterating what other studies have shown, here is a good article that covers the subject with links to specific details you may find helpful.
There are also some comments at the end that may also be helpful.